MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM; WIRE, GUIDE, CATHETER
Catalog Number ASK-04018-UPM
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned multiple components within an opened arterial kit, including one catheter and needle , for analysis.No definite signs of use were observed.Visual inspection of the catheter revealed that the catheter was kinked/flattened towards the distal end.This damage is consistent with the catheter interacting with other components during storage and shipping.The overall length of the catheter measured 6" which is within the specification limits of 5 13/16" - 6 3/16" per the catheter product drawing.The outer diameter of the undamaged portion of the catheter measured 0.056" which is within the specification limits of 0.055" - 0.059" per the catheter extrusion graphic.A lab inventory guide wire was advanced through the catheter and major resistance was experienced at the location of the kink.Despite the resistance, the guide wire was able to pass through the catheter entirely.Performed per ifu statement, "thread tip of catheter over guidewire.".Both the packaging technical manager and packaging engineers were previously contacted to determine if the damage could be related to the packaging design or component placement.It was noted that there is an inherent risk that could cause the catheter to become kinked during transit and/or excessive shipping.The catheter could become kinked if the kit was upside down and the catheter came out of its intended compartment and became wedged between the small flat tray and the edge of the inner tray or got damaged by other components.A device history record review was performed, and no relevant findings were identified.The customer report of a kinked catheter was confirmed through complaint investigation of the returned sample.Visual and functional inspections revealed one kink/flattened portion towards the distal end of the catheter body.Despite this, the catheter met all relevant dimensional inspection.Based on these circumstances, and comments previously provided by packaging engineering, the probable root cause is related to storage and shipping.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
It was reported "catheter in kit was crushed flattened near the tip of the catheter." no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19260426
Report Number9680794-2024-00387
Device Sequence Number17795803
Product Code DQX
UDI-Device Identifier50801902117644
UDI-Public50801902117644
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Catalogue NumberASK-04018-UPM
Device Lot Number33F24A0259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Initial Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.
Patient SexUnknown